Lightning, Bell
- When
- April 27, 12:30 AM CST
- Where
- Bell County, 2.93 mi SSW of Hood Afb
- Property damage
- $12,000
- Reported by
- Newspaper
- Coordinates
- 31.094, -97.755
Lightning started a fire at a duplex on Yi Drive in Killeen.
A warm front and a dry line combined to produce another round of severe weather across the region. Three tornadoes occurred on April 29th producing relatively minor damage equivalent to EF-0 damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A warm front and a dry line combined to produce another round of severe weather across the region. Three tornadoes occurred on April 29th producing relatively minor damage equivalent to EF-0 damage. The big story during this period was the 6 flash flood fatalities in the Palestine area in Anderson County on the night of the 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 26, 10:49 PM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1149 PM CDT TUE APR 26 2016 .AVIATION... THE ONLY AVIATION WEATHER CONCERN WILL BE THUNDERSTORMS IN WACO BETWEEN 06Z AND 08Z. OTHERWISE...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH WEDNESDAY EVENING WITH MOSTLY CLEAR SKIES ON WEDNESDAY. THE WIND WILL BE VARIABLE OVERNIGHT BUT GENERALLY FROM THE SOUTH TO WEST AT SPEEDS LESS THAN 10 KNOTS. A WEST WIND WILL BECOME MORE ESTABLISHED ON WEDNESDAY AT SPEEDS BETWEEN 8 AND 14 KNOTS. WIND SPEEDS WILL DECREASE LATE IN THE DAY AND BECOME MORE NORTHWESTERLY AROUND SUNSET AT SPEEDS BELOW 10 KNOTS. && .UPDATE... WILL SEND OUT A QUICK UPDATE TO EXPIRE THE TORNADO WATCH AND UPDATE POPS AND WEATHER. 79 && .PREV DISCUSSION... /ISSUED 351 PM CDT TUE APR 26 2016/ THE UPPER LEVEL LOW THAT WILL CONTRIBUTE TO TONIGHT'S SEVERE WEATHER EVENT HAS BEEN MOVING NORTH TODAY AND IS NOW CENTERED IN WYOMING. A LOBE OF VORTICITY IS PIVOTING AROUND THE BASE OF THE TROUGH SPREADING LIFT ACROSS THE TEXAS PANHANDLE AND WEST TEXAS. THIS LIFT WAS NOTED AS AN EXPANDING CUMULUS FIELD AND AT 3 PM ONLY ONE STORM NEAR MIDLAND HAD DEVELOPED. AT THE SURFACE...THE DRYLINE IS LOCATED ALONG A LINE FROM VERNON TO SWEETWATER TO OZONA. THE 18Z SOUNDING FROM KDFW SHOWED A STOUT CAP WAS STILL IN PLACE ACROSS NORTH AND CENTRAL TEXAS. IT IS EXPECTED TO TAKE ANOTHER FEW HOURS BEFORE THE LIFT OVERSPREADS THE DRYLINE ENOUGH TO BREAK THE CAP AND ALLOW STORMS TO FORM. THE MOST LIKELY LOCATION FOR STORM DEVELOPMENT IS STILL NEAR A LINE FROM WICHITA FALLS TO SAN ANGELO. WHEN INITIATION OCCURS...EXPECT STORMS TO DEVELOP QUICKLY AND QUICKLY BECOME SEVERE WITH A THREAT FOR LARGE HAIL...DAMAGING WINDS...AND POTENTIALLY A FEW TORNADOES. I AM NOT GOING TO SPEND A LOT OF TIME TALKING ABOUT TONIGHT'S EVENT AS THE LATEST THINKING IS STILL VERY CLOSE TO THE MORNING UPDATE WITH STORMS BEGINNING TO AFFECT OUR WESTERN COUNTIES BETWEEN 4-6 PM. WE HAVE BETTER CONFIDENCE THAT THE STORMS THAT FORM NEAR THE DRYLINE WILL BE THE ONES THAT MERGE INTO A SQUALL LINE THAT MOVES EAST OVERNIGHT. WITH THE SQUALL LINE...THE MAIN THREATS WILL BE DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE. SHORT TERM UPDATES CAN NOW BE BEST OBTAINED ON OUR SOCIAL MEDIA FEEDS AND GRAPHICS ON OUR WEBPAGE. HI-RES GUIDANCE IS IN PRETTY GOOD AGREEMENT THE LINE OF STORMS WILL LIKELY BE OUT OF OUR CWA BEFORE DAYBREAK WEDNESDAY BUT WILL LINGER LOW POPS IN OUR EASTERN AND SOUTHEASTERN COUNTIES WEDNESDAY MORNING TO ACCOUNT FOR ANY DELAY IN THE TIMING. THE REMAINDER OF WEDNESDAY SHOULD BE DRY WITH CLEARING SKIES AND AFTERNOON TEMPERATURES IN THE LOW TO MID 80S. ON THURSDAY...SOUTH FLOW WILL RETURN BRINGING HIGHER LOW LEVEL MOISTURE BACK NORTH IN ADVANCE OF THE NEXT UPPER LEVEL TROUGH THAT WILL BE MOVING ACROSS THE SOUTHWESTERN CONUS. THURSDAY LOOKS LIKE A DRY DAY BUT THURSDAY NIGHT AND FRIDAY ARE SHAPING UP FOR ANOTHER ROUND OR POSSIBLY TWO OF SEVERE STORMS. ON THURSDAY NIGHT...A WARM FRONT WILL MOVE NORTH ACROSS THE REGION AS A SURFACE LOW MOVES INTO WEST TEXAS. ISENTROPIC LIFT ACROSS THE REGION IS EXPECTED TO BE STRONG ENOUGH TO FORCE CONVECTION EVEN THOUGH THE BEST LIFT WITH THE UPPER LEVEL SYSTEM WILL STILL BE WEST OF THE REGION. LAPSE RATES WILL BE STEEP ENOUGH TO SUPPORT THUNDERSTORMS AND A COMBINATION OF ELEVATED INSTABILITY AND DEEP LAYER SHEAR SUPPORTS THE POTENTIAL FOR ELEVATED SEVERE STORMS. OUR ENTIRE AREA IS ALREADY OUTLOOKED IN A SEVERE WEATHER MARGINAL OR SLIGHT RISK AREA BY SPC WITH THE SLIGHT RISK AREA COVERING THE NORTHERN HALF OF OUR CWA. THE MAIN LIFT AREA AND GENERAL LOCATION OF STORMS WILL LIKELY BE SHIFTING NORTH THROUGH THE NIGHT AS THE WARM SECTOR ALSO ADVANCES NORTH. FOR THE OVERNIGHT PERIOD...KEPT POPS AT 30-40 PERCENT AS THE NAM LIFTS THE WARM FRONT NORTH VERY QUICKLY WHICH MAY RESULT IN A DRIER OVERNIGHT PERIOD FOR NORTH AND CENTRAL TEXAS. THE SEVERE THREAT DOES NOT END THURSDAY NIGHT/FRIDAY MORNING AS THE UPPER LEVEL TROUGH WILL BE MOVING INTO THE PLAINS LATE FRIDAY. ON FRIDAY AFTERNOON...THE DRYLINE WILL BE MOVING EAST ACROSS THE STATE AND THE SET-UP FAVORS ANOTHER DRYLINE SEVERE STORM EVENT WITH STORMS FORMING ON THE DRYLINE AND MOVING EAST DURING THE EVENING AND OVERNIGHT HOURS. WE ARE NOT SAYING THE IMPACTS OR OUTLOOK WITH FRIDAY'S SEVERE STORM EVENT WILL BE AS HIGH AS TONIGHT'S ROUND OF STORMS...THERE ARE STILL SEVERAL DAYS TO REFINE THE PARAMETERS FOR FRIDAY/FRIDAY NIGHT. THE POTENTIAL FOR RAIN AND POSSIBLY SEVERE STORMS MAY CONTINUE ON SATURDAY AS THE BASE OF THE UPPER LEVEL TROUGH MOVES THROUGH THE SOUTHERN PLAINS AND A FRONT MOVES SOUTH ACROSS THE REGION. THE FORECAST FOR SATURDAY AND BEYOND IS MUDDY AT THIS TIME DUE TO DISCREPANCIES BETWEEN THE MODELS. THE GFS INDICATES ANOTHER ROUND OF RAIN/STORMS EARLY NEXT WEEK AS A TROUGH MOVES THROUGH THE PLAINS BUT THE ECMWF IS LESS AMPLIFIED AND QUIETER OVERALL EARLY NEXT WEEK. JLDUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 64 85 61 86 67 / 80 5 5 10 40 WACO 63 85 60 85 69 / 70 20 5 10 30 PARIS 64 81 58 84 64 / 70 20 5 5 40 DENTON 59 83 56 85 66 / 80 5 5 5 40 MCKINNEY 61 82 56 85 65 / 80 10 5 5 40 DALLAS 64 85 62 86 67 / 80 10 5 10 40 TERRELL 65 83 58 86 67 / 70 20 5 5 40 CORSICANA 65 84 63 86 69 / 70 20 5 10 40 TEMPLE 61 85 63 86 69 / 60 20 10 10 30 MINERAL WELLS 55 84 56 85 65 / 70 0 5 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/79
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1040 PM CDT TUE APR 26 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-280345- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1040 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. A LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS NORTH AND CENTRAL TEXAS THROUGH THE OVERNIGHT HOURS. STRAIGHT LINE WINDS WILL BE THE PRIMARY HAZARD. HOWEVER...ONE INCH HAIL AND AN ISOLATED TORNADO WILL STILL BE POSSIBLE. ONCE THE LINE MOVES THROUGH YOUR AREA...STORM CHANCES WILL BE DONE FOR THE NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NORTH AND CENTRAL TEXAS WILL REMAIN IN AN ACTIVE PATTERN INTO EARLY NEXT WEEK. STORM CHANCES RETURN TO NORTH TEXAS LATE THURSDAY NIGHT AND CONTINUE THROUGH SATURDAY NIGHT. SEVERE WEATHER IS EXPECTED DURING THIS TIME...ESPECIALLY THURSDAY NIGHT AND DURING THE DAY FRIDAY. ADDITIONAL THUNDERSTORM CHANCES ARE EXPECTED ACROSS NORTH TEXAS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ACROSS NEARLY ALL OF NORTH AND CENTRAL TEXAS THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND GST SHERMAN 33.63N 96.57W
04/26/2016 M90 MPH GRAYSON TX AMATEUR RADIO
SPOTTER REPORTS WIND GUST OF 90 MPH IN SHERMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM HAIL GARLAND 32.92N 96.63W
04/26/2016 E0.88 INCH DALLAS TX TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED BY SPOTTER AT I-30 AND BOBTOWN
IN GARLAND.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1203 AM CDT WED APR 27 2016
TXZ156-270530-
LAMPASAS TX-
1203 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMPASAS COUNTY
UNTIL 1230 AM CDT...
AT 1202 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF LAMPASAS...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COPPERAS COVE...NIX...LAMPASAS AND KEMPNER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
CENTRAL TEXAS.
LAT...LON 3112 9841 3118 9798 3107 9791 3104 9791
3103 9796 3103 9840
TIME...MOT...LOC 0502Z 268DEG 28KT 3104 9831
BAINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1220 AM CDT WED APR 27 2016
TXZ122-135-270615-
VAN ZANDT TX-HENDERSON TX-
1220 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR VAN ZANDT AND NORTHEASTERN
HENDERSON COUNTIES UNTIL 115 AM CDT...
AT 1219 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF PURTIS CREEK STATE PARK...OR 11 MILES NORTHEAST OF GUN
BARREL CITY...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GUN BARREL CITY...CANTON...WILLS POINT...GRAND SALINE...MABANK...CHANDLER...
VAN...EDGEWOOD...BROWNSBORO...EUSTACE...FRUITVALE...EDOM...PURTIS CREEK
STATE PARK...PAYNE SPRINGS AND MURCHISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.
&&
LAT...LON 3226 9547 3225 9547 3224 9549 3226 9608
3275 9607 3275 9571 3271 9566 3272 9564
3271 9561 3268 9559 3248 9560 3242 9551
3239 9550 3235 9545 3233 9546 3229 9545
TIME...MOT...LOC 0519Z 273DEG 41KT 3247 9604
STALLEYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
114 AM CDT WED APR 27 2016
TXZ158-270730-
BELL TX-
114 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BELL COUNTY UNTIL 230 AM
CDT...
AT 113 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF HARKER HEIGHTS...MOVING EAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... SOUTH TEMPLE...HARKER
HEIGHTS...BELTON...SALADO...LITTLE RIVER-ACADEMY...
BARTLETT...ROGERS AND HOLLAND.
LAT...LON 3087 9762 3091 9782 3105 9791 3104 9711
3099 9707 3089 9726 3075 9732
TIME...MOT...LOC 0613Z 284DEG 18KT 3095 9773
BAINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 AM CDT WED APR 27 2016
TXZ135-147-148-161-162-270715-
ANDERSON TX-LIMESTONE TX-LEON TX-FREESTONE TX-HENDERSON TX-
121 AM CDT WED APR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LIMESTONE...
ANDERSON...SOUTHEASTERN HENDERSON...CENTRAL FREESTONE AND LEON
COUNTIES UNTIL 215 AM CDT...
AT 120 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES SOUTH OF TRINIDAD TO 6 MILES SOUTHEAST
OF FAIRFIELD LAKE STATE PARK TO 13 MILES WEST OF BUFFALO. MOVEMENT
WAS SOUTHEAST AT 35 MPH.
PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALESTINE...BUFFALO...ELKHART...FRANKSTON...BERRYVILLE...CENTERVILLE...
COFFEE CITY...FAIRFIELD LAKE STATE PARK...JEWETT...OAKWOOD AND POYNOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3154 9565 3150 9574 3146 9575 3134 9566
3127 9573 3116 9573 3114 9577 3139 9641
3171 9610 3198 9613 3201 9605 3208 9607
3210 9612 3213 9546 3205 9542 3185 9545
3182 9540 3176 9540 3168 9528 3161 9526
TIME...MOT...LOC 0620Z 287DEG 31KT 3201 9607 3170 9603 3143 9629
BAINThe Ft Hood radar (KGRK), 55 km away, was scanning. The volume nearest the first event began at 06:28 UTC.
31 hail, 5 flash flood, 3 lightning, 3 tornado, 2 flood, 1 thunderstorm wind. Local standard time, as filed.
Lightning started a fire at a duplex on Yi Drive in Killeen.
Lightning started a small fire at a home on Rancho Pacifico Road in Lorena.
Hail to the size of quarters was reported on the south side of Belton, approximately a half of a mile north of the Bell County Expo Center.
Hail to the size of half dollars was reported in the city of Belton.
Two inch sized hail was reported by broadcast media, west of Belton near Stillhouse Hollow Lake.
Hail to the size of quarters fell near Morgan's Point Resort.
Trained spotters reported hail slightly larger than quarters.
Broadcast media reported hail had grown to the size of golf balls west of Belton High School.
Hail to the size of quarters fell in St. Jo.
Lightning started a house fire on Silverlake Road in McKinney. The entire second story of the home was destroyed.
A trained spotter reported half dollar sized hail in the city of Franklin.
Nickel sized hail was reported in Tom Bean.
Hail to the size of golf balls was reported in Marquez.
A series of thunderstorms producing heavy rain resulted in flash flooding across Hopkins County and in Sulphur Springs. By 4 pm, it was reported that a number of main roads in Sulphur Springs were flooded and cars were already stalling in the high water in some locations. Other side streets were also impassable in the afternoon and/or evening hours. The local fire department reported swift water rescues on Buford Circle, Main Street at League Street, and MLK Drive. Outside of the city, several county roads were reported impassable with vehicles also stalled in high water. Near Como, one lady was rescued when her car was swept off the road by rising flood waters in the evening hours. Other county roads that were reported flooded were CR 4759, FM 1567, CR 2436 near Como, FM 2653, FM 69, CR 4582, SH 19 south, CR 4762, CR 3568, CR 3504 and CR 3236.
Half dollar sized hail was reported in Benbrook; likely the eastern portions of the city based on the storm track.
Amateur radio spotters reported golf ball sized hail near the intersection of Hulen and Alta Mesa in southern Fort Worth.
Quarter sized hail was reported in the southern and southwestern sections of Fort Worth.
Amateur radio spotters reported golf ball sized hail in the city of Denison.
A media report indicated a barn with roof damage in the vicinity of the intersection of CR 133 and CR 134 near the town of Celina, TX.
A tornado was observed near the city of Celina on the afternoon of the 29th. This tornado began near a wedding venue, about 2 miles east of Celina High School. Several trees were damaged on this property, with the structure sustaining roof damage. The tornado then continued moving to the northwest for about a mile, before dissipating.
The Comanche County emergency manager reported golf ball sized hail fell along County Road 590 approximately five miles southwest of the city of Comanche.
Amateur radio spotters reported quarter sized hail approximately 3 miles south of Denton.
Dime sized hail was reported at UNT in Denton.
Amateur radio spotters reported golf ball sized hail approximately two miles north of the city of Denton.
A Sheriff's deputy reported golf ball sized hail in the city of Ben Wheeler.
The Bosque Emergency Manager observed a brief tornado five miles to the east of Iredell, over open ranch land. Only a few trees were damaged.
Fire department spotters observed a tornado to the north of the city of Edom. A NWS damage survey crew found evidence of EF-0 damage to several trees to the northwest and northeast of the city. Several county roads were closed for a brief period of time due to the trees blocking the roadways.
Quarter sized hail was reported near Lometa.
Golf ball sized hail fell in the city of Lampasas.
Late newspaper reports indicated emergency personnel rescued nine people for high water after several residences were flooded by rain and heavy rain over the past few days. Approximately nine people were pulled from the flood waters. Water forced at least five additional persons to be displaced due to the flood.
According to late published newspaper reports, a man was found dead inside his truck which was submerged in a creek that feeds into the upper end of Lake Whitney / Brazos River in Bosque County. Reports suggest the truck was driving on Bosque County Road 1190, when the vehicle was swept off the roadway.
Spotters reported quarter to golf ball sized hail approximately one mile east-northeast of Copperas Cove. Damage was done to several vehicles.
Amateur radio operators reported golf ball sized hail to the northwest of Temple.
Several roads in Sulphur Springs and across the county remained flooded after several inches of rain fell in county.
Significant and deadly flash flooding happened on Timber Drive in Palestine after 7.5 of water fell in one hour. A family of 5 died in this location while drying to escape the flood waters. Six of 10 homes on the cul-de-sac were completely destroyed by flood waters. Some residents had to be rescued from the roofs of their homes and the water was reported to be 12 feet deep inside some homes.
A 30 year old male died in flood waters on Anderson County Road 370.
Nearly 7.5 of rain fell over Palestine in about one hour causing flooding across the city. Cars were flooded in downtown Palestine. Newspapers also reported that businesses and homes in low-lying areas across the city were flooded and damaged. A total of 35 homes sustained major damage and 3 businesses in Old Town Palestine were damaged. the railroad track at Sycamore and Gillespie streets were washed out. Flooding was also reported at Loop 256 and Highway 84 on the east side of Palestine. To the southwest of Palestine, part of Shamrock Drive was washed out.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Bosque | 2016-04-29 | 41 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Anderson | 2016-04-30 | 9 | Female | Outside/Open Areas | Direct |
| Flash Flood, Anderson | 2016-04-30 | 8 | Male | Outside/Open Areas | Direct |
| Flash Flood, Anderson | 2016-04-30 | 7 | Male | Outside/Open Areas | Direct |
| Flash Flood, Anderson | 2016-04-30 | 6 | Female | Outside/Open Areas | Direct |
| Flash Flood, Anderson | 2016-04-30 | 64 | Female | Outside/Open Areas | Direct |
| Flash Flood, Anderson | 2016-04-30 | 30 | Male | Outside/Open Areas | Direct |
| Flash Flood, Anderson | 2016-04-30 | 30 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyThe tornado archive for Texas, 2016Warnings in Texas, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631267, 631266, 630281, 630283, 630282, 630284, 630285, 630286, 630287, 631380, 630288, 632192, 630289, 630290, 631006, 630291, 630292, 631378, 630293, 631007, 630312, 630313, 630311, 630647, 624248, 630318, 630314, 631008, 630315, 630316, 630317, 624250, 624249, 630308, 630319, 630307, 631029, 640530, 640527, 630309, and more.